MAUDE Adverse Event Report: Alcon Research, LLC - Houston HyperVit Vitrectomy Probe; Vitrectomy, Instrument Cutter

Alcon Research, LLC - Houston HyperVit Vitrectomy Probe; Vitrectomy, Instrument Cutter
Catalog Number 8065830027
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Retinal Tear (2050)
Date of Event 07/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that the vitreous was not being adequately cut.After the cutter was replaced, the issue was resolved.During peripheral retinal examination following vitrectomy, two retinal tears were identified in the inferior peripheral retina.During intraoperative laser treatment, no retinal detachment was observed.Treatment was completed with laser.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
HyperVit Vitrectomy Probe
Common Device Name
Vitrectomy, Instrument Cutter
Manufacturer (Section D)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
Alcon Research, LLC - Houston
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50613744
Report Number1644019-2026-04610
Device Sequence Number10710003
Product Code HQE
UDI-Device Identifier00380658300272
UDI-Public(01)00380658300272(17)270531(11)250602(10)17F7D8
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065830027
Device Lot Number17F7D8
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/18/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/04/2026
Date Device Manufactured06/02/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION Vision System
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age65 YR
Patient SexFemale